# SDR CA081014003

- Difficulty date: October 9, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 5,157 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Part number: 071250012
- Condition: Separated
- Location: Horiz Stab Trim
- Part time: 100 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT HORIZONTAL STAB TRIM JAM ON LANDING. ELEVATOR CONTROLS BECAME LIGHT.  ACFT LANDED WITHOUT INCIDENT.  UPON INSPECTION AT THE DOCK, THE PILOT FOUND THE HORIZONTAL STAB WAS COMPLETELY LOOSE,  STAB COULD BE MOVED FULL TRAVEL UP AND DOWN WITH NO RESISTANCE FROM THE TRIM JACKS.  MX FOUND THE TRIM JACK BARREL COULD BE SLID ON TO THE SCREW OF THE SCREW JACK WITH HAND PRESSURE, WHEN NORMALLY THEY HAVE TO BE SCREWED ON TO THE ACTUATOR SCREW.  BOTH BARRELS WERE FOUND TO HAVE THREADS ONLY ON 1 SIDE OF THE BARREL, INSTEAD OF COMPLETELY AROUND THE INSIDE OF THE BARREL.  THE ACTUATORS WERE REPLACED AND CESSNA DISTRIBUTOR CONTACTED DUE TO THE ACTUATORS IN QUESTION WERE ONLY 3 MONTHS OLD AND 100HRS. SINCE NEW TIME IN SERVICE.
